• junemary junemary
    December 05, 2008
    radiation and blood clots
    junemary junemary
    December 05, 2008

    I have had chemo and now radiation. I also had a blood clot which went to my lung and am now on a blood thinner. Does anyone know if radiation will interfere with the clot? Or make a new on appear?

    READ MORE

FROM OUR EXPERTS

  • Phyllis Johnson
    Health Guide
    December 06, 2008
    Phyllis Johnson
    Health Guide
    December 05, 2008

    My doctor told me that both cancer and surgery increase the risk of blood clots, so I'm sure your radiation oncologist is sensitive to the issue.  But as PJ mentions, it would be a good idea to remind him about the clot you've already had.  Also be sure to mention all medications you are taking, including the blood thinner when you go for your radiation.

  • PJ Hamel
    Health Guide
    December 05, 2008
    PJ Hamel
    Health Guide
    December 05, 2008

    Hi June: I would think your oncologist would be very careful not to give you any treatment that would worsen the clot you have, or cause a new one. But since you seem concerned about this, I'd talk to the radiologist who's going to deliver your treatment, and make sure (s)he knows about the clot, and can assure you treatment won't worsen it. Good luck - PJH


FROM OUR COMMUNITY

  • LindaMcHugh October 01, 2012
    LindaMcHugh
    December 05, 2008

    Are there any answers about radiating bllod clots ????

     

    READ MORE
    • PJ Hamel
      October 01, 2012
      PJ Hamel
      Health Guide
      October 01, 2012

      Linda, you really need to speak to your doctor about this. We're not doctors here; simply well-read breast cancer survivors. Your doctor is the only one qualified to look at all of your health issues together, and make a recommendation. Good luck - PJH

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.